MAUDE Adverse Event Report: BECTON DICKINSON SYRINGE 5ML HEPARIN 10 UNIT; HEPARIN, VASCULAR ACCESS FLUSH

BECTON DICKINSON SYRINGE 5ML HEPARIN 10 UNIT; HEPARIN, VASCULAR ACCESS FLUSH
Catalog Number 306414
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/30/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
Material #306414, lot #429953n.Verbatim: this is our 6th report of finding a syringe that is empty of any fluid, but the syringe is pulled back, capped and packaged as though there is fluid in the syringe.The fluid is clear, so the risk if this is not noticed is that air is injected into the patient instead of fluid.If this is a small infant or a child with a right to left shunt, the consequences could be catastrophic.
 
Event or Problem Description
No additional information.
 
Additional Manufacturer Narrative
Following the submission of the initial mdr, it was determined that this complaint is a duplicate of (b)(6) and the complaint will be cancelled.The associated mdr will be void.

Brand Name
SYRINGE 5ML HEPARIN 10 UNIT
Common Device Name
HEPARIN, VASCULAR ACCESS FLUSH
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21962301
Report Number1911916-2025-00325
Device Sequence Number21129423
Product Code NZW
UDI-Device Identifier30382903064145
UDI-Public(01)30382903064145(11)241106(17)260430(10)429953N
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K090680
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Catalogue Number306414
Device Lot Number429953N
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/30/2025
Supplement Date Received by Manufacturer05/07/2025
Initial Report FDA Received Date05/05/2025
Supplement Report FDA Received Date05/07/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown